MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190858
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical services that a 2008t machine did not detect a blood leak that occurred during a patient's hemodialysis (hd) treatment with a braun revaclear (non-fresenius) dialyzer.Additional information was provided during follow-up by the clinical coordinator.The blood leak was visually observed by the facility staff approximately 20 minutes prior to the completion of hemodialysis (hd) treatment.The blood leak was confirmed to be internal.The staff maintains that the machine never alarmed to indicate that a blood leak had occurred.The patient did not experience a serious injury or require medical intervention as a result of the reported issue.Treatment ended approximately 20 minutes early.The patient's estimated blood loss (ebl) was approximately 180 ml.A fresenius field service technician (fst) was called onsite to evaluate the machine.A simulated treatment was performed and the machine provided a blood leak alarm without issue.The calibration of the blood leak detector was verified to be within range.No parts were replaced.The blood leak detector was determined to be operating as expected as the reported issue could not be duplicated.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical services that a 2008t machine did not detect a blood leak that occurred during a patient's hemodialysis (hd) treatment with a braun revaclear (non-fresenius) dialyzer.Additional information was provided during follow-up by the clinical coordinator.The blood leak was visually observed by the facility staff approximately 20 minutes prior to the completion of hemodialysis (hd) treatment.The blood leak was confirmed to be internal.The staff maintains that the machine never alarmed to indicate that a blood leak had occurred.The patient did not experience a serious injury or require medical intervention as a result of the reported issue.Treatment ended approximately 20 minutes early.The patient's estimated blood loss (ebl) was approximately 180 ml.A fresenius field service technician (fst) was called onsite to evaluate the machine.A simulated treatment was performed and the the machine provided a blood leak alarm without issue.The calibration of the blood leak detector was verified to be within range.No parts were replaced.The blood leak detector was determined to be operating as expected as the reported issue could not be duplicated.
 
Additional Manufacturer Narrative
Correction: h3, h6 (types of investigation).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.However, an on-site evaluation was performed by a fresenius field service technician (fst).A simulated treatment was performed and the the machine provided a blood leak alarm without issue.The calibration of the blood leak detector was verified to be within range.No parts were replaced.The blood leak detector was determined to be operating as expected as the reported issue could not be duplicated.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The manufacturer did not find objective evidence indicating a product problem, thus the complaint is unconfirmed.

Brand Name
2008T HEMODIALYSIS SYSTEM WITHOUT CDX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key16648645
Report Number0002937457-2023-00482
Device Sequence Number14982629
Product Code KDI
UDI-Device Identifier00840861100903
UDI-Public00840861100903
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190858
Device Catalogue Number190858
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/05/2023
05/09/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/08/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown